Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2011, 6:24 PM CDT for Jack County, Palo Pinto County, Parker County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 6:24 PM CDT (23:24 UTC)
- Expired
- Apr 23, 2011, 7:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:33 PM CDT | HAIL 1.75 | Gordon, TX | GOLFBALL SIZE HAIL IN GORDON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS54 KFWD 232324
SVRFWD
TXC237-363-367-240030-
/O.NEW.KFWD.SV.W.0102.110423T2324Z-110424T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL JACK COUNTY IN NORTH CENTRAL TEXAS...
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN PARKER COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF GORDON...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAFORD AROUND 700 PM
MINERAL WELLS AROUND 705 PM
MINERAL WELLS STATE PARK AND COOL AROUND 710 PM
WEATHERFORD AROUND 725 PM
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 370 AND 410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM SATURDAY
EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3279 9848 3314 9820 3267 9766 3255 9801
3255 9806 3254 9806 3251 9818 3251 9844
3253 9858
TIME...MOT...LOC 2324Z 226DEG 24KT 3263 9831
$$2 follow-up statements
695
WWUS54 KFWD 232346
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT SAT APR 23 2011
TXC237-363-367-240030-
/O.CON.KFWD.SV.W.0102.000000T0000Z-110424T0030Z/
JACK TX-PALO PINTO TX-PARKER TX-
646 PM CDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN PARKER...PALO PINTO AND SOUTH CENTRAL JACK
COUNTIES...
AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF GRAFORD TO 8
MILES SOUTH OF STRAWN...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MILLSAP AND STRAWN AROUND 655 PM CDT...
MINERAL WELLS AND COOL AROUND 700 PM CDT...
MINERAL WELLS STATE PARK AROUND 705 PM CDT...
WEATHERFORD AROUND 710 PM CDT...
GRAFORD AROUND 730 PM CDT...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 370 AND 410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3279 9848 3314 9820 3267 9766 3255 9801
3255 9806 3254 9806 3251 9818 3251 9844
3253 9858
TIME...MOT...LOC 2347Z 208DEG 31KT 3279 9828 3248 9852
$$645
WWUS54 KFWD 240006
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT SAT APR 23 2011
TXC237-363-367-240030-
/O.CON.KFWD.SV.W.0102.000000T0000Z-110424T0030Z/
JACK TX-PALO PINTO TX-PARKER TX-
706 PM CDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN PARKER...PALO PINTO AND SOUTH CENTRAL JACK
COUNTIES...
AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF MILLSAP TO
4 MILES WEST OF STRAWN...MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MINERAL WELLS...COOL...MILLSAP AND MINERAL WELLS STATE PARK AROUND
730 PM CDT...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 370 AND 410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3279 9848 3314 9820 3267 9766 3255 9801
3255 9806 3254 9806 3251 9818 3251 9844
3253 9858
TIME...MOT...LOC 0006Z 211DEG 18KT 3267 9815 3257 9855
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:30 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 23, 3:30 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SAT APR 23 2011 .DISCUSSION... A COLD FRONT HAS MOVED INTO THE EXTREME NORTHWESTERN PART OF THE FORECAST AREA THIS AFTERNOON. AS OF 20Z...THE FRONT EXTENDED SOUTHEAST OF AN ADA OKLAHOMA...WICHITA FALLS...THROCKMORTON... SWEETWATER LINE. LOCAL CONVECTIVE PARAMETERS INDICATE THAT THE CONVECTIVE INHIBITION IS DECREASING AND SATELLITE SHOWS BUILDING CUMULUS FIELDS. EXPECT THUNDERSTORM INITIATION ALONG THE FRONTAL BOUNDARY BETWEEN 21Z AND 22Z. THE MEAN STORM MOTION SHOULD BE EAST NORTHEAST AT 30 KNOTS. GIVEN THE SURFACE TEMPERATURES IN THE UPPER 80S TO LOWER 90S...DEW POINTS IN THE LOWER TO MID 60S...AND CAPES 3000-4000 J/KG...EXPECT THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS LATE THIS AFTERNOON INTO THE EVENING. THE HIGH RESOLUTION RAPID REFRESH MODEL...NAM...AND WRF INDICATE THAT THE FRONT WILL APPROACH THE METROPLEX BEFORE STALLING...WHEREAS THE GFS KEEPS THE FRONT TO THE NORTHWEST. HAVE BROUGHT THE FRONT TO NEAR THE METROPLEX TONIGHT...AND THEN LIFTED IT SLIGHTLY TO THE NORTHWEST TOWARD DAYBREAK. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE OVERNIGHT ALONG AND NORTH OF THE FRONT. THE FRONT SHOULD MOVE SOUTHEAST AGAIN SUNDAY MAYBE MOVING TO NEAR A BONHAM...DALLAS... COMANCHE LINE BEFORE BECOMING QUASI- STATIONARY ONCE AGAIN. THE FRONT WILL LIFT BACK NORTHWARD LATE SUNDAY NIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. THERE WILL BE A POTENTIAL FOR SOME SEVERE THUNDERSTORMS AGAIN...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE SUNDAY AFTERNOON/EVENING. WE WILL CONTINUE TO HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. AFTERWARD...EXPECT THE MEAN UPPER TROUGH TO MOVE EAST...WITH DRY WEATHER FORECAST FOR THURSDAY THROUGH NEXT SATURDAY. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 84 70 86 66 / 50 40 40 30 30 WACO, TX 72 89 72 89 67 / 20 20 20 20 20 PARIS, TX 68 83 66 82 63 / 40 40 40 50 40 DENTON, TX 66 81 68 86 61 / 60 50 40 30 30 MCKINNEY, TX 68 83 70 83 63 / 50 40 40 30 40 DALLAS, TX 69 86 71 87 67 / 50 40 40 30 30 TERRELL, TX 71 84 69 84 67 / 30 30 30 30 40 CORSICANA, TX 72 88 70 88 68 / 20 20 20 30 30 TEMPLE, TX 71 87 71 87 67 / 20 20 20 20 20 MINERAL WELLS, TX 64 83 67 91 58 / 60 50 40 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/58
Hazardous weather outlook, Apr 23, 3:16 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT SAT APR 23 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 316 PM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT NORTHWEST OF A LINE FROM COMANCHE TO CLEBURNE TO SULPHUR SPRINGS. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL CONTINUE SUNDAY THROUGH WEDNESDAY AFTERNOON. THE THREAT OF SEVERE WEATHER WILL REMAIN. THE DRY LINE MAY REACH THE I-35 CORRIDOR TUESDAY...RESULTING IN STRONG GUSTY WINDS AND RELATIVE HUMIDITY AS LOW AS 20 PERCENT ACROSS WESTERN PORTIONS OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH THE EVENING HOURS...PRIMARILY NORTH OF THE I-20 CORRIDOR.
In the hours before
Local storm report, Apr 23, 6:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 2 NW GAINESVILLE 33.65N 97.17W
04/23/2011 E1.75 INCH COOKE TX LAW ENFORCEMENT
GOLFBALL HAIL 2 MILES NW OF GAINESVILLELocal storm report, Apr 23, 6:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL LINDSAY 33.65N 97.23W
04/23/2011 E2.75 INCH COOKE TX TRAINED SPOTTER
BASEBALL HAIL IN LINDSAYLocal storm report, Apr 23, 6:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
607 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL GAINESVILLE 33.63N 97.15W
04/23/2011 E1.75 INCH COOKE TX TRAINED SPOTTER
GOLFBALL SIZE HAIL IN GAINESVILLELocal storm report, Apr 23, 6:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 4 NNE LINDSAY 33.70N 97.20W
04/23/2011 E2.50 INCH COOKE TX TRAINED SPOTTER
TENNIS BALL HAIL REPORTED 4 MILES NNE OF LINDSAYLocal storm report, Apr 23, 6:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL SUNSET 33.45N 97.77W
04/23/2011 E0.88 INCH MONTAGUE TX TRAINED SPOTTER
NICKEL SIZE HAIL IN SUNSETLocal storm report, Apr 23, 6:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL SUNSET 33.45N 97.77W
04/23/2011 E1.25 INCH MONTAGUE TX TRAINED SPOTTER
HALF DOLLAR SIZE HAIL IN SUNSETThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| Apr 22, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 27 min |
| Apr 23, 10:52 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Coryell, Dallas, Denton and 13 more | 4 hr |
| Apr 23, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 67 min |
| Apr 23, 5:11 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Apr 23, 5:20 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| Apr 23, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 62 min |
| Apr 23, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 59 min |
| Apr 23, 5:36 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 54 min |
| Apr 23, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 61 min |
| Apr 23, 5:51 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 54 min |
| Apr 23, 5:55 PM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Apr 23, 6:05 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 55 min |
| Apr 23, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 38 min |
| Apr 23, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 62 min |
| Apr 23, 6:40 PM CDT | Tornado Warning | FWD | Wise | 50 min |
| Apr 23, 6:41 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 49 min |
| Apr 23, 6:50 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 40 min |
| Apr 23, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Hood | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.